This forum is for questions and support regarding migraine and headache issues such as: abdominal migraines, headaches caused by allergies, cluster headaches, headaches, headaches in children, migraine headaches, sinus headaches, tension headaches, visual disturbances.
Rebound headaches, migraines, and daily morning headaches
Every morning I wake up with a severe headache/migraine/sinus headache. I'm not sure if I'm making them worse by taking aspirin or Maxalt to relieve the headaches.
I wake up and my head is pounding, so I walk into the kitchen and grab the ice pack. I will try and abort the headache with the ice pack before resorting to aspirin or ibuprofen. If the ice pack does not work with in 20-30 minutes, I will take either aspirin or ibuprofen. I will wait 20-40 minutes to see if that will work. If that does not work, I resort to the Maxalt.
My question is, are these rebound headaches from the Maxalt? I use the Maxalt no more then once to twice a week. This could also be sinus headaches too, I'm not 100% sure as I feel pressure in my head also. Is it okay to take the Maxalt 1-2 times a week?
I also have a spinal cord nerve injury and I do take the long acting oxycontin every 8 hours for the pain. I herniated 3 discs with spinal cord compression, but had the disc decompressed off of the nerve, leaving the spinal cord permanently damaged. Since the onset of the injury is when the migraines occured daily.
Should I not take anything for the headaches and hope for the best? These headaches are driving me crazy. I did start a daily sinus wash yesterday to see if this is in fact sinus or allergies.
I've had migraines all my life, but they did not occur daily until my injury. Since the onset of the injury they occur daily, especially if I sleep on my back and have any pressure on the back of my neck for a peroid of time.
How are you? Maxalt is a a 5-HT1 agonist triptan drug containing rizatriptan benzoate. It is recommended that doses should be separated by at least 2 hours and no more than 30 mg should be taken in any 24-hour period. However, the safety of treating, more than four headaches in a 30-day period has not been established. Analgesics and other over-the-counter pain relievers are often associated with rebound headaches. But there are also studies that show some triptans including Maxalt if taken more than 2 times per week can also cause rebound.
Pain-relieving medications should be used in a limited basis. Also, avoid caffeine-containing products while taking a pain-relieving medication. If prescription medications do not work, complementary and alternative medicine including biofeedback and self-hypnosis may help provide relief. Take care and do keep us posted.
Thank you for your reply. I will try and cut back on the daily ibuprofen/aspirin and use the ice packs a little longer. The self-hypnosis looks interesting and is something I'm going to look into. I'm trying to find the underlying cause of these headaches and try to avoid the triggers before the headaches happen. I'm glad to hear that my Maxalt usage is most likely not the cause for the daily headaches and it works extremely well as a last resort. I'm not thrilled to take any medicines, but I have no choice.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.